zbMATH — the first resource for mathematics

Steady-state queue size distribution of discrete-time \(PH/Geo/1\) retrial queues. (English) Zbl 1042.60543
Summary: This paper studies discrete-time single server retrial queues with phase-type interarrival times and geometric service times. A matrix analytical method is applied to derive the analytical solution for the joint steady-state distribution of arrival phases and queue sizes of the system. The necessary and sufficient condition for system stability is also determined. Based on the special form of the matrix analytic solution of the system, upper and lower bounds for the joint steady-state distribution of arrival phases and queue sizes are developed. It is shown that the errors between these upper and lower bounds can be made as small as desired. Finally, an efficient and numerically stable algorithm for computing the joint steady-state probabilities of arrival phases and queue sizes is presented.

60K25 Queueing theory (aspects of probability theory)
Full Text: DOI
[1] Falin, G.I., A survey of retrial queues, Queueing systems, 7, 127-168, (1990) · Zbl 0709.60097
[2] Yang, T.; Templeton, J.G.C., A survey on retrial queues, Queueing systems, 2, (1987) · Zbl 0658.60124
[3] Yang, T.; Li, H., On the steady-state queue size distribution of the discrete-time geo/G/1 queue with repeated customers, Queueing systems, 21, 199-215, (1995) · Zbl 0840.60085
[4] Neuts, M.F., Matrix-geometric solutions in stochastic models, (1981), The John Hopkins University Press Baltimore, MD · Zbl 0469.60002
[5] Diamond, J.E.; Alfa, A.S., Matrix analytic methods for M/PH/1 retrial queues, Commun. statist.—stochastic models, 11, 3, 447-470, (1995) · Zbl 0829.60091
[6] Berman, A.; Plemmons, R.J., Nonnegative matrices in the mathematical science, (1979), Academic Press New York
[7] Horn, R.; Johnson, C.A., Matrix analysis, (1985), Cambridge University Press New York · Zbl 0576.15001
[8] Neuts, M.F.; Rao, B.M., Numerical investigation of a multiserver retrial model, Queueing systems, 7, (1990) · Zbl 0711.60094
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.